MAUDE Adverse Event Report: BECKMAN COULTER ACCESS PROGESTERONE; RADIOIMMUNOASSAY, PROGESTERONE

BECKMAN COULTER ACCESS PROGESTERONE; RADIOIMMUNOASSAY, PROGESTERONE
Model Number 33550
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Age or date of birth, weight and ethnicity: the customer did not supply patient demographics such as age, date of birth, weight, ethnicity or race.The access progesterone reagent was not returned for evaluation.No other patient results were called into question.No error messages or issues with other assays were reported in connection with the event.A laboratory solution specialist (lss) was dispatched on customer site.The lss run qc that passed.There were no reports of hardware interventions performs or hardware parts replaced.In conclusion, the cause of this event cannot be determined with the available information.There is malfunction as original result is discordant with one replicate measurement of the same specimen on another methodology and patient clinical file.
 
Event or Problem Description
On (b)(6) 2021 the customer reported obtaining false elevated progesterone (access progesterone) results for one patient under ivf (in vitro fertilization) treatment and involving the laboratory's unicel dxi 800 access immuno analyzer (serial number (b)(4)).On (b)(6) 2021, unexpected high progesterone results of 2 ng/ml and 1.92 ng/ml were generated for one patient sample, both results were beyond the value of 1.5 ng/ml that is the minimum customer value to perform the collection of the mature eggs from ovaries.Based on these access high results, the collection of the mature eggs from ovaries was finally performed.Unfortunately, the eggs maturity was insufficient.The patient sample was retested on a third platform (no further information was provided) with an acceptable lower progesterone result of 0.89 ng/ml which was accordant with the conclusion of eggs immaturity and discordant with the bec results.There was an incorrect management to the patient attributable to the output from the device in this event as the collection of the mature eggs from ovaries should not have been performed.No error messages or issues with other assays were reported in connection with the event.There were no reports of hardware interventions performs or hardware parts replaced.No qc was provided at the time of the event.Calibration passed on 22aug2021 using reagent lot 124652 and calibrator lot 922900.A laboratory solution specialist (lss) was dispatched on site on 06 and 07sep2021.The lss run qc that passed.Sample information such as sample collection tube used, centrifugation time and speed, storage or handling was not provided by the customer.There was no report of sample integrity issues.

Brand Name
ACCESS PROGESTERONE
Common Device Name
RADIOIMMUNOASSAY, PROGESTERONE
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key12511634
Report Number2122870-2021-00154
Device Sequence Number11047602
Product Code JLS
UDI-Device Identifier15099590231378
UDI-Public(01)15099590231378(17)220831(11)210309(10)124652
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K931228
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number33550
Device Catalogue Number33550
Device Lot Number124652
Was Device Available for Evaluation? No
Distributor Facility Aware Date09/05/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2021
Initial Report FDA Received Date09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;